Adam Chapman ; Solomon Vishkautsan - Roots and right factors of polynomials and left eigenvalues of matrices over Cayley-Dickson algebras

cm:12613 - Communications in Mathematics, February 27, 2024, Volume 33 (2025), Issue 3 (Special issue: European Non-Associative Algebra Seminar)
Roots and right factors of polynomials and left eigenvalues of matrices over Cayley-Dickson algebrasArticle

Authors: Adam Chapman ; Solomon Vishkautsan

    Over a composition algebra $A$, a polynomial $f(x) \in A[x]$ has a root $\alpha$ if and only $f(x)=g(x)\cdot (x-\alpha)$ for some $g(x) \in A[x]$. We examine whether this is true for general Cayley-Dickson algebras. The conclusion is that it is when $f(x)$ is linear or monic quadratic, but it is false in general. Similar questions about the connections between $f$ and its companion $C_f(x)=f(x)\cdot \overline{f(x)}$ are studied. Finally, we compute the left eigenvalues of $2\times 2$ octonion matrices.


    Volume: Volume 33 (2025), Issue 3 (Special issue: European Non-Associative Algebra Seminar)
    Published on: February 27, 2024
    Accepted on: February 9, 2024
    Submitted on: November 29, 2023
    Keywords: Mathematics - Rings and Algebras,Mathematics - Number Theory,primary 17A75, secondary 17A45, 17A35, 17D05, 37P35, 37C25

    Consultation statistics

    This page has been seen 86 times.
    This article's PDF has been downloaded 53 times.